Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 23, 2017, 3:00 PM EDT for Oconee County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2017, 3:00 PM EDT (19:00 UTC)
- Expired
- Apr 23, 2017, 3:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Oconee County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098
WWUS82 KFFC 231900
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
300 PM EDT SUN APR 23 2017
GAZ037-049-231930-
Morgan GA-Oconee GA-
300 PM EDT SUN APR 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN AND SOUTHEASTERN
OCONEE COUNTIES UNTIL 330 PM EDT...
At 258 PM EDT...a strong thunderstorm was over Apalachee, or near
Madison...moving northeast at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...heavy rain
and frequent cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Bostwick, Bishop, Farmington and Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3371 8337 3370 8340 3369 8340 3363 8349
3367 8355 3385 8344 3377 8328 3377 8329
TIME...MOT...LOC 1858Z 222DEG 17KT 3369 8347
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 23, 1:26 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 23, 1:26 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 126 PM EDT Sun Apr 23 2017 .PREV DISCUSSION... /Issued 941 AM EDT Sun Apr 23 2017/ UPDATE... A cold front will continue to push south through much of GA today. Currently a wave of low pressure is moving along the boundary across far north GA. Regional radar shows widespread precipitation associated with this system across the north and western portions of the CWFA. Think only isolated thunder is possible for the next few hours. For the afternoon, do think the best chances for thunderstorms will be in the areas that have remained free of thick cloud cover this morning (especially along and east of Interstate 85). Scattered strong storms will be possible, with potential for an isolated severe thunderstorm. The primary modes of severe weather would be wind gusts up to 60mph and hail up to an inch. Thunderstorms would also be capable of producing locally heavy rainfall. PREV DISCUSSION... /Issued 731 AM EDT Sun Apr 23 2017/ PREV DISCUSSION... /issued 350 AM EDT Sun Apr 23 2017/ SHORT TERM /Today through Monday/... Latest surface analysis across the area shows low pressure over North Alabama and North GA at this hour. Frontal boundary extends from this feature through Southern Alabama and Mississippi and into the Gulf of Mexico although the most significant of the drier and cooler air resides further upstream over the Tennessee and Mississippi Valleys. At the upper levels...closed upper low just now entering the Tennessee Valley and continuing to strengthen as it drops SE. Continue to see showers and isolated thunderstorms stream across the area from time to time with most of the TSRA of the elevated variety given surface CAPE values near zero. Through the remainder of the morning hours...strengthening approaching upper low will allow for a stronger diffluent pattern o develop maximizing lift by 15Z. If we were a bit more unstable...then concern would be higher across the North given shear values but an abundant of low clouds should keep activity benign there. Could get more interesting to the south where CAPE values will increase to 1000 to 1500 J/KG by the afternoon hours. Although shear not quite as high...could still see some isolated strong to severe storms with strong gusty winds and modest hail potential given continued cold temps aloft. Low moves east of the area through tonight but even into Monday...models continue to show some weak instability in the wrap around environment. Would not be surprised to see some additional small hail reports Monday afternoon given 500mb temps approaching -18C. As far as rainfall is concerned...already seen an inch to close to an inch and a half from Rome to Cleveland and points northward. Anticipate another inch and a half to almost 2 over the same areas but with enough time displacement to preclude any significant flood potential. Only isolated flood issues anticipated and will forego any flood watches for now. Deese LONG TERM /Monday Night through Saturday/... All of the activity during the short term period will be pushing east out of the CWA by the beginning of the long term forecast period on Monday night. The slow moving closed H5 low will be centered in the vicinity of Georgia and SC coastline...with associated sfc low centered just downstream off the NC/SC coastline. Wrap-around shower activity associated with this system will be mainly confined to eastern counties and should gradually push east through the overnight hours...leaving the CWA dry with mid level heights beginning to rise. Tuesday and Wednesday look to be very dry and pleasant as a weak mid level shortwave ridge builds in and weak high pressure takes over at the surface. Could see some lingering lower level cloud cover Tuesday...but temps should begin to rebound with highs upper 70s to low 80s Tues and mid-upper 80s Wednesday. The weak shortwave ridge will begin to shift to the east of the region late Wednesday into Thursday. Upstream pattern shows an elongated trough building into the Western and Central US...with several notable embedded shortwave troughs responsible for the development of numerous sfc waves along a frontal boundary. This frontal boundary will push toward the CWA early Thursday. Deterministic models begin to diverge somewhat around this time...but both agree the front will stall across the state by Thursday night...which makes sense given large displacement from parent system. Plenty of instability should allow for thunderstorm development in the vicinity of this boundary...but weak shear argues against robust organization at this time. 00z EC came more in line with 00z GFS tonight with a broad mid level closed low developing within the broad cyclonic flow across the Western/Central US...which is also now being reflected in the ensemble data. Given this solution...strong cyclogenesis should take place in the lee of the Rockies next weekend. This should kick the stalled boundary across our area north as a warm front as it moves east into the Midwest/Great Lakes... with the associated cold front expected to approach the area at the end of the long term. Kovacik && .AVIATION... 18Z Update... Thunder should remain to the south and east of ATL this afternoon. However, vsbys/cigs will be impacted by the showers through the late afternoon. A wind shift is likely between 19z and 20z to the SW. Cigs are expected to go MVFR after the heavier precip for a few hours, but should go IFR overnight with low clouds and patchy drizzle. Winds may also flirt with due north right before 12z, but should mostly stay on the west side. Cigs will gradually improve through mid to late morning on Monday. //ATL Confidence...18Z Update... Medium confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 73 54 66 54 / 90 90 40 30 Atlanta 70 55 68 56 / 90 60 30 5 Blairsville 62 50 66 51 / 90 80 40 10 Cartersville 67 54 69 54 / 90 60 20 5 Columbus 73 54 71 56 / 70 30 10 0 Gainesville 65 53 67 55 / 90 80 40 20 Macon 79 54 69 55 / 80 70 20 5 Rome 67 53 72 53 / 90 60 20 5 Peachtree City 71 53 67 53 / 80 50 20 5 Vidalia 85 60 72 57 / 70 70 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 23, 11:40 AM EDT, 3 hours 20 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1140 AM EDT Sun Apr 23 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1140 AM EDT Sun Apr 23 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered strong and isolated severe thunderstorms will be possible today and tonight over portions of north and central Georgia as a cold front moves through the region. The greatest severe risk will generally south of I-20 and east of I-85 during the afternoon and evening hours. Damaging wind, frequent lightning, and heavy rainfall are the primary threats. Large hail is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a slight chance for thunderstorms Monday across the eastern half of north and central Georgia. At this time, no severe thunderstorms are expected. No hazardous weather is expected Tuesday through Wednesday. Thunderstorms will return to the forecast on Thursday and then again next weekend as several frontal systems approach the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Apr 23, 2:29 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
229 PM EDT SUN APR 23 2017
GAZ037-047-049-231900-
Morgan GA-Walton GA-Oconee GA-
229 PM EDT SUN APR 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN...EASTERN
WALTON AND SOUTHEASTERN OCONEE COUNTIES UNTIL 300 PM EDT...
At 228 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Rutledge, or 7 miles west of Madison...
moving northeast at 20 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Rutledge, Bostwick, Hard Labor Creek State Park and Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3370 8340 3369 8340 3354 8358 3358 8367
3380 8355 3371 8337
TIME...MOT...LOC 1828Z 214DEG 15KT 3360 8360
WIND...50MPHSpecial weather statement, Apr 23, 3:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
300 PM EDT SUN APR 23 2017
GAZ037-049-231930-
Morgan GA-Oconee GA-
300 PM EDT SUN APR 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN AND SOUTHEASTERN
OCONEE COUNTIES UNTIL 330 PM EDT...
At 258 PM EDT...a strong thunderstorm was over Apalachee, or near
Madison...moving northeast at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...heavy rain
and frequent cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Bostwick, Bishop, Farmington and Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3371 8337 3370 8340 3369 8340 3363 8349
3367 8355 3385 8344 3377 8328 3377 8329
TIME...MOT...LOC 1858Z 222DEG 17KT 3369 8347
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:03 PM EDT | Special Weather Statement | FFC | Walker | 27 min |
| Apr 23, 6:00 AM EDT | Special Weather Statement | FFC | Henry, Rockdale, Walton | 45 min |
| Apr 23, 6:45 AM EDT | Special Weather Statement | FFC | Barrow, Clarke, Madison, Oconee, Rockdale, Walton | 45 min |
| Apr 23, 11:31 AM EDT | River Flood Warning | FFC | Dade | 30 hr |
| Apr 23, 2:29 PM EDT | Special Weather Statement | FFC | Morgan | 31 min |
| Apr 23, 4:04 PM EDT | Special Weather Statement | FFC | Rockdale, Walton | 26 min |
| Apr 23, 4:15 PM EDT | Special Weather Statement | FFC | Jasper | 30 min |
| Apr 23, 4:43 PM EDT | Special Weather Statement | FFC | Jasper | 32 min |
| Apr 23, 4:45 PM EDT | Special Weather Statement | FFC | Macon | 30 min |
| Apr 23, 5:07 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Macon, Peach | 23 min |
| Apr 23, 5:22 PM EDT | Special Weather Statement | FFC | Jones | 23 min |
| Apr 23, 5:29 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Peach, Twiggs | 31 min |
| Apr 23, 5:30 PM EDT | Flash Flood Warning | FFC | Gwinnett | 4 hr |
| Apr 23, 5:48 PM EDT | Flash Flood Warning | FFC | Newton, Rockdale, Walton | 4 hr |
| Apr 23, 5:59 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Apr 23, 6:14 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs, Wilkinson | 31 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.